MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3501650 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
01/16/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation surgery with implantation of a 325cc mentor smooth round moderate profile saline breast implant prosthesis.Post-operatively, the patient was diagnosed with a deflated right implant by a medical professional.As a result, the patient underwent bilateral exchange with mentor saline implants on (b)(6) 2026.Follow-ups are being conducted.If more information becomes available, mentor will submit a supplemental report accordingly.
Additional Manufacturer Narrative
On april 12, 2026, mentor completed an evaluation on the returned device.Device evaluation: mentor conducted visual inspection and microscopic examination of the device.Visual analysis of the returned device revealed that the breast implant had a crease/fold on the posterior view.In addition, a tear was found within the crease/fold, measuring approximately 0.3 cm.A microscopic examination was performed and no instrument damage was observed at the edges of the rupture.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Creating wrinkles or folds should be avoided during implantation or other procedures as it can result in a deflation in a later time.Breast implants may also simply wear out over time.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria, and that normal wear may have caused the observed defect.No corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).